Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 62, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 21, 2011, 7:00 PM EDT for Kent County, Ottawa County, Michigan. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2011, 7:00 PM EDT (23:00 UTC)
- Expired
- Jun 21, 2011, 7:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 75.0 mph
Counties Kent County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 15 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 4:57 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
459
WUUS53 KGRR 212300
SVRGRR
MIC081-139-212345-
/O.NEW.KGRR.SV.W.0062.110621T2300Z-110621T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
700 PM EDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL KENT COUNTY IN SOUTHWEST MICHIGAN...
EAST CENTRAL OTTAWA COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 745 PM EDT
* AT 656 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 75 MPH. THIS STORM WAS LOCATED
5 MILES NORTHEAST OF GRAND RAPIDS..AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
GRAND RAPIDS... ROCKFORD... LOWELL...
MARNE... GRATTAN TWP... FALLASSBURG...
ALPINE... COMSTOCK PARK... ALTO...
GRANDVILLE... BELMONT... WALKER...
KENTWOOD... EAST GRAND RAPIDS... WYOMING...
ADA... CASCADE... CANNONSBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS AT 1 800 647 3836.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4309 8579 4317 8531 4284 8531 4287 8573
4299 8591
TIME...MOT...LOC 2300Z 260DEG 12KT 4300 8556
WIND...HAIL 75MPH 1.00IN
$$
JK2 follow-up statements
431
WWUS53 KGRR 212323
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
723 PM EDT TUE JUN 21 2011
MIC139-212333-
/O.CAN.KGRR.SV.W.0062.000000T0000Z-110621T2345Z/
OTTAWA MI-
723 PM EDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OTTAWA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS EITHER WEAKENED OR MOVED OUT
OF THE WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4291 8578 4313 8554 4317 8531 4284 8531
4287 8573
TIME...MOT...LOC 2323Z 260DEG 12KT 4301 8546
$$
MIC081-212345-
/O.CON.KGRR.SV.W.0062.000000T0000Z-110621T2345Z/
KENT MI-
723 PM EDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN KENT
COUNTY UNTIL 745 PM EDT...
AT 719 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 75 MPH. THIS STORM WAS LOCATED 8
MILES NORTHWEST OF LOWELL...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
GRAND RAPIDS... LOWELL... GRATTAN TWP...
FALLASSBURG... ALTO... GRANDVILLE...
KENTWOOD... EAST GRAND RAPIDS... WYOMING...
ADA... CASCADE... CANNONSBURG...
PARNELL... GERALD R FORD ARPT... ELMDALE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS AT 1 800 647 3836.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4291 8578 4313 8554 4317 8531 4284 8531
4287 8573
TIME...MOT...LOC 2323Z 260DEG 12KT 4301 8546
WIND...HAIL 75MPH 1.00IN
$$
JK173
WWUS53 KGRR 212339
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
739 PM EDT TUE JUN 21 2011
MIC081-212349-
/O.EXP.KGRR.SV.W.0062.000000T0000Z-110621T2345Z/
KENT MI-
739 PM EDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KENT COUNTY WILL
EXPIRE AT 745 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4291 8578 4313 8554 4317 8531 4284 8531
4287 8573
TIME...MOT...LOC 2339Z 260DEG 12KT 4302 8539
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:15 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 21, 4:15 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 415 PM EDT TUE JUN 21 2011 LATEST UPDATE...ALL EXCEPT AVIATION... .SYNOPSIS...(415 PM EDT TUE JUN 21 2011) A WARM FRONT WILL LIFT NORTH INTO NORTHERN LOWER MICHIGAN TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY OVER SOUTHWEST LOWER MICHIGAN THIS EVENING AND TONIGHT AS THE WARM FRONT LIFTS SLOWLY NORTH. SOME STORMS MAY BE SEVERE THIS EVENING WITH VERY HEAVY RAIN AND STRONG WINDS BEING THE MAIN THREATS. A COLD FRONT WILL SWEEP THROUGH THE AREA ON WEDNESDAY WITH ADDITIONAL SHOWERS AND STORMS. COOLER...SHOWERY WEATHER IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY NIGHT AS A SLOW MOVING AREA OF LOW PRESSURE DRIFTS THROUGH THE GREAT LAKES REGION. IT WILL BE COOLER AS WE HEAD INTO WEDNESDAY AND THURSDAY WITH COOLER AIR AND CLOUDS SPREADING INTO THE REGION. && .SHORT TERM...(415 PM EDT TUE JUN 21 2011) (TONIGHT THROUGH THURSDAY NIGHT) SEVERE STORMS REMAIN A POSSIBILITY THIS EVENING AS HIGH INSTABILITY IS IN PLACE. A STORM NEAR HOLLAND WENT UP RAPIDLY AS OF 400 PM. IT REMAINS A HIGH CAPE LOW SHEAR ENVIRONMENT SO PULSE STORMS ARE ANTICIPATED. VERY HEAVY...TORRENTIAL RAINS AND DAMAGING WINDS WILL BE THE MAIN THREATS IN WET MICROBURSTS. A WARM FRONT EXTENDS FROM NEAR MUSKEGON TO ST. JOHNS AT 400 PM WHICH IS FORECAST TO SLOWLY LIFT NORTHWARD TONIGHT. STORMS MAY BEGIN TO INCREASE IN COVERAGE IN THE NEXT COUPLE HOURS IN THE WARM SECTOR OVER SOUTHERN LOWER MICHIGAN. IN ADDITION...STORMS MAY INCREASE NEAR THE WARM FRONT AS WE HEAD FURTHER INTO THE EVENING AS A LOW LEVEL JET BEGINS TO INCREASE SLIGHTLY. AS WAS STATED EARLIER...THIS EVENING IS A TOUGH CONVECTIVE FORECAST GIVEN THE LACK OF A SIGNIFICANT TRIGGER. DEGREE OF INSTABILITY IS A CONCERN WITH MEAN LAYER CAPES IN EXCESS OF 4000 J/KG JUST SOUTH OF THE FORECAST AREA. PARAMETERS ON WEDNESDAY DO NOT LOOK AS GOOD FOR SEVERE WEATHER WITH LESS INSTABILITY. THE UPPER LOW WILL BE IN CLOSER PROXIMITY THOUGH WHICH WILL PROVIDE BETTER UPPER SUPPORT. HEAVY RAIN WILL REMAIN A THREAT UNTIL THE DEEPER MOISTURE IS SHUNTED EAST BY THE EVENING HOURS. COOLER...SHOWERY WEATHER IS EXPECTED WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS THE UPPER LOW DRIFTS OVERHEAD. HIGHS ON THURSDAY IN PORTIONS OF THE FORECAST AREA MIGHT NOT HIT 70 DEGREES. && .LONG TERM...(415 PM EDT TUE JUN 21 2011) (FRIDAY THROUGH TUESDAY) CHILLY AIR WILL BE OVER THE GREAT LAKES BY FRIDAY AS THE UPPER LOW DRIFTS NE INTO QUEBEC AND BRINGS H8 TEMPS OF 8C OVERHEAD. MAINLY CLOUDY SKIES AND LINGERING SHOWERS WILL CAUSE TEMPS TO STRUGGLE TO REACH THE 70S IN MANY AREAS. AN EXTENDED PERIOD OF DRY WEATHER SHOULD FOLLOW FOR THE WEEKEND INTO THE FIRST PART OF NEXT WEEK AS HIGH PRESSURE DRIFTS SLOWLY BY. TEMPS WILL GRADUALLY RETURN TO NORMAL LEVELS BY THE END OF THE WEEKEND. THE NEXT CHANCE OF RAIN APPEARS TO HOLD OFF UNTIL MONDAY NIGHT INTO TUESDAY WITH AN APPROACHING COLD FRONT. THIS FRONT APPEARS TO BE WEAKENING AS IT RUNS INTO THE UPPER RIDGE...THEREFORE WILL ONLY MENTION SLGT CHANCE POPS. && .AVIATION...(142 PM EDT TUE JUN 21 2011) A MIX OF VFR AND MVFR WAS ACROSS THE REGION EARLY THIS AFTERNOON. WITH INCREASED MIXING THIS SHOULD TREND MORE TOWARD VFR. HOWEVER DEEPER MOISTURE ARRIVES LATE TONIGHT AND ALONG WITH HIGH DEW POINTS...EXPECT CEILINGS AND VSBYS TO LOWER TO PREDOMINATELY MVFR AFTER MIDNIGHT. TRENDS SHOULD THEN IMPROVE BACK TO VFR LATE WEDNESDAY MORNING AS A BRISK SOUTHERLY WIND DEVELOPS. BEST CHANCE FOR THUNDERSTORMS AROUND THE TAF SITES WILL COME THIS EVENING FROM ROUGHLY 22Z TO 06Z. BUT EVEN OUTSIDE THIS TIME FRAME THERE COULD BE ISOLATED STORMS. SHOULD BE A LULL IN THE STORMS LATE WEDNESDAY MORNING INTO EARLY AFTERNOON. && .MARINE...(415 PM EDT TUE JUN 21 2011) A FAIRLY BAGGY GRADIENT WILL BE IN PLACE OVER LAKE MICHIGAN THE NEXT COUPLE OF DAYS. THEREFORE...SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED. THERE ARE A COUPLE TIMES WHERE THE WIND COMES UP A BIT (WED MORNING AND AGAIN THURS MORNING) WHICH MAY PUSH WAVES INTO THE 2-3 FOOT RANGE...BUT OVERALL A FAIRLY QUITE NEXT 48 HOURS. FOG CONTINUES TO BE A THREAT OUT ON THE LAKE TONIGHT AS WARM MOIST AIR RIDES OVER THE COOLER LAKE WATERS. GIVEN SATELLITE IMAGERY AND WEBCAMS NOT SHOWING MUCH IN THE WAY OF THICK FOG WILL NOT ISSUE A MARINE DENSE FOG ADVISORY AT THIS TIME. WILL CONTINUE TO MONITOR. && .HYDROLOGY...(415 PM EDT TUE JUN 21 2011) THREAT FOR LOCALLY TORRENTIAL HEAVY RAIN CONTINUES WITH ANY STORMS THAT DEVELOP THIS AFTERNOON INTO TONIGHT. GIVEN THE LOW CONFIDENCE IN STORM DEVELOPMENT AND COVERAGE NOT PLANNING ON ISSUING ANY FLOOD WATCHES AT THIS TIME. PRECIPTABLE WATER VALUES WILL BE ON THE ORDER OF 1.75 TO 2.00 INCHES THROUGH TONIGHT. MOISTURE TRANSPORT VECTORS AT 850MB CONTINUE TO INDICATE A PUSH OF MOISTURE TONIGHT INTO WEDNESDAY MORNING. SO...GIVEN A TROPICAL AIRMASS IN PLACE AND A WARM FRONT IN THE VICINITY VERY HEAVY DOWNPOURS CAN BE EXPECTED WITH STORMS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE LIKELY INTO WEDNESDAY MORNING. DEEPER MOISTURE BEGINS TO SHUNT OFF TO THE EAST AS EARLY AS MID MORNING WEDNESDAY. THE HEAVY RAIN THREAT SHOULD BE OVER BY 21Z OR SO WEDNESDAY EVENING. USGS GAGE DATA INDICATES THAT MOST SITES ARE IN THE 50-75 PCT OF NORMAL RANGE...SO THERE THERE IS SOME ROOM FOR LOCALLY HEAVY RAINFALL ON THE MAINSTEM RIVERS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: DUKE SHORT TERM: DUKE LONG TERM: JK AVIATION: JK MARINE: DUKE HYDROLOGY: DUKE
Hazardous weather outlook, Jun 21, 12:40 PM EDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1240 PM EDT TUE JUN 21 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-220900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1240 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND EVENING...ESPECIALLY NEAR AND SOUTH OF THE INTERSTATE 96 CORRIDOR. A WARM FRONT WILL BE SITUATED NEAR INTERSTATE 96 THIS AFTERNOON AND EVENING. HEAT AND HUMIDITY WILL BUILD TO THE SOUTH OF THE FRONT THIS AFTERNOON...WHICH WILL LIKELY RESULT IN SCATTERED STORMS...SOME OF WHICH MAY BE SEVERE. THE MAIN THREATS FROM STORMS THIS AFTERNOON AND EVENING WILL BE TORRENTIAL RAIN AND STRONG WINDS. WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR MAY RESULT IN FLOODING OF POOR DRAINAGE AREAS AND SMALLER CREEKS AND STREAMS. STORM MOVEMENT WILL BE TO THE NORTHEAST AT ABOUT 20 MPH. THE MAIN TIME FRAME OF CONCERN WILL BE FROM 200 PM THROUGH 1000 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT... ESPECIALLY NEAR AND SOUTH OF THE INTERSTATE 96. ACTIVATION MAY BE NEEDED OVER THE ENTIRE AREA ON WEDNESDAY AND WEDNESDAY EVENING. LMZ844>849-220900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1240 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS... FREQUENT LIGHTING AND TORRENTIAL RAIN EXISTS THIS AFTERNOON AND TONIGHT... ESPECIALLY SOUTH OF WHITEHALL. STORM MOVEMENT WILL BE TO THE NORTHEAST AT ABOUT 20 MPH. AREAS OF DENSE FOG MAY RESULT IN SUDDEN CHANGES TO VERY LIMITED VISIBILITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS...LOCALLY HEAVY RAINFALL...AN AREAS OF DENSE FOG ARE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT... ESPECIALLY SOUTH OF WHITEHALL. ACTIVATION MAY BE NEEDED OVER THE ENTIRE AREA ON WEDNESDAY AND WEDNESDAY EVENING. MEADE DUKE
In the hours before
Local storm report, Jun 21, 6:26 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
626 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HEAVY RAIN ALLENDALE 42.97N 85.95W
06/21/2011 M3.25 INCH OTTAWA MI TRAINED SPOTTER
STORM TOTAL SO FAR.
&&
GWETZELLocal storm report, Jun 21, 6:33 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
633 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG 4 SW GRAND RAPIDS 42.92N 85.71W
06/21/2011 KENT MI TRAINED SPOTTER
1 FOOT DIAMETER TREE DOWN.
&&
KHOOGLocal storm report, Jun 21, 6:38 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
638 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG 1 W TWIN LAKE 43.37N 86.19W
06/21/2011 MUSKEGON MI TRAINED SPOTTER
15 INCH DIAMETER BRANCH FROM MAPLE TREE SNAPPED. DAMAGE
TO A PONTOON BOAT AND A GARAGE ROOF.
&&
KHOOGLocal storm report, Jun 21, 6:47 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
647 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST TWIN LAKE 43.37N 86.17W
06/21/2011 M70.00 MPH MUSKEGON MI TRAINED SPOTTER
NUMEROUS TREE BRANCHES DOWN. ALSO 2.10 INCHES OF RAINFALL
REPORTED SO FAR.
0641 PM FLASH FLOOD 4 SW GRAND RAPIDS 42.93N 85.72W
06/21/2011 KENT MI TRAINED SPOTTER
WATER OVER ROAD AT CHICAGO DRIVE AND GREENFIELD RD.
&&
KHOOGLocal storm report, Jun 21, 6:48 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
648 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL DORR 42.73N 85.72W
06/21/2011 M0.70 INCH ALLEGAN MI TRAINED SPOTTER
&&
KHOOGLocal storm report, Jun 21, 7:00 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
700 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM FLASH FLOOD 1 SSW GRAND RAPIDS 42.96N 85.67W
06/21/2011 KENT MI AMATEUR RADIO
RAPIDS BUS STOP AT US131 AND WEALTHY IS 2 FEET UNDER
WATER.
&&
KHOOGThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:39 AM EDT | Special Weather Statement | GRR | Newaygo | 81 min |
| Jun 21, 4:20 PM EDT | Special Weather Statement | GRR | Ottawa | 40 min |
| Jun 21, 4:31 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon, Ottawa | 59 min |
| Jun 21, 5:29 PM EDT | Areal Flood Advisory | GRR | Muskegon, Ottawa | 18 hr |
| Jun 21, 5:29 PM EDT | Severe Thunderstorm Warning | GRR | Kent, Muskegon, Ottawa | 61 min |
| Jun 21, 5:39 PM EDT | Special Marine Warning | GRR | 2 hr | |
| Jun 21, 5:41 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon, Newaygo, Oceana | 64 min |
| Jun 21, 5:59 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Kent, Ottawa | 61 min |
| Jun 21, 6:03 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 43 min |
| Jun 21, 6:14 PM EDT | Areal Flood Advisory | GRR | Allegan, Van Buren | 6 hr |
| Jun 21, 6:20 PM EDT | Flash Flood Warning | GRR | Ottawa | 17 hr |
| Jun 21, 6:25 PM EDT | Severe Thunderstorm Warning | GRR | Kent, Ottawa | 50 min |
| Jun 21, 6:26 PM EDT | Tornado Warning | GRR | Allegan | 34 min |
| Jun 21, 6:28 PM EDT | Areal Flood Advisory | GRR | Kent | 17 hr |
| Jun 21, 6:37 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Kalamazoo | 83 min |
| Jun 21, 6:39 PM EDT | Areal Flood Advisory | GRR | Newaygo, Oceana | 17 hr |
| Jun 21, 6:44 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta, Newaygo | 76 min |
| Jun 21, 6:59 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 46 min |
| Jun 21, 7:03 PM EDT | Flash Flood Warning | GRR | Kent | 3 hr |
| Jun 21, 7:21 PM EDT | Areal Flood Advisory | GRR | Calhoun | 4 hr |
| Jun 21, 7:25 PM EDT | Severe Thunderstorm Warning | GRR | Ionia, Montcalm | 65 min |
| Jun 21, 7:59 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Isabella, Montcalm | 91 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.